MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY; MICROCATHETER

MICROVENTION, INC. HEADWAY; MICROCATHETER
Model Number MC212156S-AL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformance's associated with this part / lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for analysis and the investigation ongoing.Upon completion of the investigation, a supplemental mdr report will be submitted.This report addresses the first microcatheter.
 
Event or Problem Description
It was reported as per our inr the same devices have their distal end not midline, so the flow diverting stents cannot be inserted and deployed.Upon check by the interventional neuroradiologist, the central hub of the catheter was not midline so the stent cannot pass thru.Device is still not with the patient but delayed the procedure and placement of the stent due to doing the placement check, as it happened twice for the same product, and they needed to do the catheter placement again prior deployment.The need to exchange and reposition the additional microcatheters added approximately an additional 30 minutes to the procedure.No harm was done to the patient.The patient is fine and well.
 
Additional Manufacturer Narrative
Correction to section b1, b2, and h1 to serious injury for the delay in the procedure.Investigation conclusion: the investigation of the returned headway microcatheter found the implant of a non-microvention device detached in the hub, which is consistent with the advancement difficulty described in the reported event.However, an in-house stent was able to advance through the microcatheter hub and deploy from the distal tip without resistance during the investigation.Furthermore, the investigation did not find any damage or other anomaly with the hub or distal tip of the microcatheter that would have caused or contributed to the reported event.This report addresses the first microcatheter.The second microcatheter is referenced under mfr report# 2032493-2025-00159.
 
Event or Problem Description
Please see correction to section b1, b2, and h1 from malfunction to serious injury for the delay in the procedure.Please see section h11 for device investigation results.

Brand Name
HEADWAY
Common Device Name
MICROCATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key21441851
Report Number2032493-2025-00158
Device Sequence Number4683529
Product Code DQY
UDI-Device Identifier00842429117484
UDI-Public(01)00842429117484(11)240702(17)270630(10)0000642381
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093160
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC212156S-AL
Device Lot Number0000642381
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date02/22/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CERUS ENDOVASCULAR CONTOUR STENT 021.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown